letrozole

I have switched hormone therapies. I have been on tamoxifen to stop estrogen reception by the cancer cells. Now, since the organs most responsible for estrogen production are gone, it’s time to switch me to an aromatase inhibitor.

From www.breastcancer.org

Before menopause, the ovaries produce most of a woman’s estrogen, so reducing estrogen from other sources has little or no effect. But in post-menopausal women, most of the body’s estrogen is made from another hormone, androgen. Aromatase inhibitors stop the enzyme called aromatase from turning androgen into estrogen, lowering the amount of estrogen produced OUTSIDE the ovaries. That means less estrogen in the bloodstream, less estrogen reaching estrogen receptors, and less cancer cell growth.

The pisser? One of the possible side effects is hair loss.

Now, I’ve never considered myself a vain person. I don’t wear makeup. I don’t use hair products and I rarely fuss about clothing (style that is; quantity is a different matter entirely and a whole other topic). The one truly good thing I’ve gotten from chemotherapy is some volume to my hair. This distresses me. Greatly.

And now my sigh of disgust as I realize that apparently I have vanity after all.

I hope that it’s a side effect I don’t experience.

TTFN

__________
namaste